Jump to content
Superwoman

Superwoman: Effexor taper

Recommended Posts

Superwoman

Sunday March 22, 2020

 

1pm: wake up 11.5hrs sleep, 1C coffee, breakfast 

1:30pm: Effexor xr 75mg 

2:30pm: Afternoon: anxiety mod, depression 1

6:30pm: cold hands
Evening: head, shoulder tinglings

1am: Armour Thyroid 120mg. 
1:30am: bed, slept well, achy hands, arms

 

Notes: increased WD symptoms (Cold hands, tingling sensations) 

Share this post


Link to post
Gertie

Hi Superwoman,

I found your story when I was searching poppy opioid receptors.  

Thank you for sharing your journey with us.  I'm sorry for your struggles, and am impressed with your willingness to advocate for yourself with Drs and the Teva lab!

I see you take something called "California Poppy" and that you use it PRN.  Is that to help with sleep?  Can you tell me where you purchase it?  I want to look at it more closely (I'm a research queen, and this stuff is super confusing) before asking Alto if it's an option for my daughter. She's tapering off of an opioid receptor medication that was supposed to be nonaddictive, yet she's having severe nausea and stomach pain at night.  I was wondering if this might help, or if I'm just adding insult to injury.

Thanks for any info you can provide!

Gertie

 

Share this post


Link to post
Superwoman

Progress Update:

 

I have been at 75 mg Effexor xr for almost three months now.  I would say my WD normal has definitely improved from before I started tapering down from 112.5 mg Effexor xr. in January.  This makes me think that a lot of my symptoms were side effects from a too high dose of Effexor.  The dizzy/ light headed spells are very rare now.  The heart palpitations have decreased a lot since lowering the dose.  I still have subtle palpitations at times, but it is usually not the pounding in my chest that I was getting.  I still have significant anxiety, but I think that it less than it was at 112.5mg.  Insomnia and sleep has improved, but I still get bouts of mild insomnia.  My mood is often low still.  I feel more sad though versus the flat and depressed that I felt before tapering.  I have noticed a big increase in motivation since decreasing the medication.  I don’t feel so apathetic and it is easier to get things done.  I still feel irritable and angry at times, especially at work.  I think that I don’t feel neuroanger quite as much as I did at 112.5 mg Effexor.  I think that the brain zaps have decreased.  I am still having daily brain zaps though which I suspect are related to sensitivities to medication and supplements.  Sexual function may be a little better, but I still have a lot of problems.  
 

I tapered at the recommended 10% per month.  The taper was much more manageable than when I tried tapering by dropping to the lower standard pill strength.  The taper was still tough though, but not anything like what I went through before following the 10% taper method.  It was hard for me to distinguish what was WD from the taper and what was just my WD normal symptoms.  I plan on holding here at 75mg. for a few more months.  I feel more stable than I did with a more consistent level of feeling bad.  Ideally, I would like to be symptom free when I start tapering again.  That way it will be easier for me to gauge if I am having WD from the taper.  I don’t know if it will be possible to be symptom free though b/c I think I am still having Effexor side effects at this dose.  
 

It is good to write this and look back on my notes and see that I am getting better.  Lately I have been feeling frustrated and discouraged because my progress is not as fast as I would like.  I have been having a flare up of fatigue and allergies lately.  I keep looking toward the future of when I will be off of this crap.  But then I feel frustrated at the length of time this will take.  I feel like my life is on hold in a way while I am trying to get off of this stuff, because I never feel 100%.  I am grateful that I am slowly but surely getting better.  I think that I just need to take things one day at a time.    

Share this post


Link to post
ChessieCat
13 minutes ago, Superwoman said:

I think that I just need to take things one day at a time.    

 

That is all any of us can do.

 

Compare how you are feeling now to how you felt at your worst.  Don't compare with how you were at your best or how you want to feel.

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy